Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 445, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 16, 2025, 4:36 PM CDT for Ottawa County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2025, 4:36 PM CDT (21:36 UTC)
- Expired
- Sep 16, 2025, 4:58 PM CDT
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 106 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755
WUUS54 KTSA 162136
SVRTSA
OKC115-162215-
/O.NEW.KTSA.SV.W.0445.250916T2136Z-250916T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
436 PM CDT Tue Sep 16 2025
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Ottawa County in northeastern Oklahoma...
* Until 515 PM CDT.
* At 436 PM CDT, a severe thunderstorm was located near Quapaw, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Commerce... Picher...
Cardin... Quapaw...
Miami...
This includes Interstate 44 between mile markers 308 and 316.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3688 9473 3684 9494 3700 9495 3700 9475
TIME...MOT...LOC 2136Z 078DEG 4KT 3692 9481
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mejia1 follow-up statement
031 WWUS54 KTSA 162158 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 458 PM CDT Tue Sep 16 2025 OKC115-162208- /O.CAN.KTSA.SV.W.0445.000000T0000Z-250916T2215Z/ Ottawa OK- 458 PM CDT Tue Sep 16 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OTTAWA COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, small hail and gusty winds are still possible with this thunderstorm. && LAT...LON 3688 9473 3684 9494 3700 9495 3700 9475 TIME...MOT...LOC 2156Z 078DEG 4KT 3691 9484 $$ Mejia
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 12:35 PM CDT, 4 hours 1 minute earlier. Its key messages:
- Issued at 1140 AM CDT Tue Sep 16 2025
- Above average temperatures continue today and Wednesday with low to medium /10-40 percent/ shower/storm chances each afternoon.
- Weak frontal boundary moves in late Wednesday through the end of the week bringing increasing rain chances and slightly cooler temperatures
- At least low shower and storm chances linger into the weekend as various disturbances move nearby the local region.
Area forecast discussion, Sep 16, 12:35 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 1235 PM CDT Tue Sep 16 2025 ...New AVIATION... .KEY MESSAGES... Issued at 1140 AM CDT Tue Sep 16 2025 - Above average temperatures continue today and Wednesday with low to medium /10-40 percent/ shower/storm chances each afternoon. - Weak frontal boundary moves in late Wednesday through the end of the week bringing increasing rain chances and slightly cooler temperatures - At least low shower and storm chances linger into the weekend as various disturbances move nearby the local region. && .SHORT TERM... (Through tonight) Issued at 1140 AM CDT Tue Sep 16 2025 Similar to previous days, increasing coverage of showers and storms is expected this afternoon. Better coverage is forecast across western Arkansas, but the whole area will see chances for isolated convection during the afternoon hours today. Severe chances remain low, but a couple of strong storms could occur, with gusty downburst winds and brief heavy downpours. Temperatures this afternoon will also be similar to previous days, with highs topping out in the low to mid 90s across the region. Persistence continues this evening and overnight, with diminishing rain chances after sunset and mild overnight lows in the mid 60s to lower 70s. Bowlan && .LONG TERM... (Tomorrow through Tuesday) Issued at 1140 AM CDT Tue Sep 16 2025 A bit of a pattern change begins on Wednesday as a broad upper low begins to drop south over the Northern and Central Plains and become "cutoff" from the main jet activity to the north in Canada. This low will meander over the Plains for the next several days and force a weak cold front into the region by late Wednesday into Thursday as a wave rotates around the parent upper low. Temperatures and rain chances are expected to be similar on Wednesday afternoon as has been the case for the past several days, with a possible uptick in chances near the OK/KS border as the frontal boundary approaches. More widespread convection is expected to spread from north to south from late Wednesday night through Thursday night as the influence of the surface boundary and upper level disturbance becomes more focused over the area. Thursday looks to be the coolest day of the week as more cloud cover and precip will be noted throughout the day. Highs will likely stay in the low to mid 80s during the afternoon, with some 70s possible where rain lingers for much of the day. The weak front/outflow will gradually wash out/lose definition by Friday, though continued cloud cover and at least scattered rain chances will help keep temps slightly cooler but still near to above normal for mid September. Unsettled weather continues through the weekend as upper level troughing remains in the vicinity and plentiful moisture remains entrenched through the Southern Plains. It won't rain at all times, but at least low chances for showers and storms are forecast everyday through the period. Guidance has come into better agreement with a more notable storm system and potentially stronger cold front affecting the area early next week, but timing and evolution remain in flux at this range. Bowlan && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT Tue Sep 16 2025 Isolated to widely scattered convection is forecast again this afternoon into early evening for the CWA, with the greater potential across northwest Arkansas. Thus, will continue with Prob30 groups for timing for northwest Arkansas TAF sites and hold off on mentioning in eastern Oklahoma TAF sites due to uncertainty of coverage impacting any one terminal. Gusty to locally strong winds and a brief heavy rain threat are possible within any thunderstorm development. Additional shower/storm chances return at the end of the period with higher chances just outside this period. Cloud cover through the period should remain mostly scattered/broken high clouds with periods of mid clouds this afternoon. Early morning Wednesday a period of IFR/MVFR visibility looks to again develop for KFYV and KBVO, and have added tempo groups for timing. Otherwise, VFR conditions are forecast for the period. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 92 69 84 / 20 20 30 50 FSM 70 94 69 90 / 20 20 10 30 MLC 67 93 68 89 / 20 20 10 50 BVO 64 90 65 84 / 20 20 40 60 FYV 64 91 64 87 / 20 20 10 40 BYV 65 91 65 87 / 20 20 10 40 MKO 67 92 68 87 / 20 20 20 40 MIO 66 91 66 84 / 20 20 30 50 F10 67 92 67 87 / 20 20 20 50 HHW 68 91 68 90 / 20 20 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...20
Hazardous weather outlook, Sep 16, 12:45 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1245 PM CDT Tue Sep 16 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1245 PM CDT Tue Sep 16 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...This Morning West of Highway 75...This Afternoon Elsewhere. DISCUSSION... Additional isolated to scattered thunderstorms will develop across eastern Oklahoma and western Arkansas mid to late afternoon and continue into early evening. Organized severe weather is not expected, but the strongest storms will be capable of producing gusty winds and brief heavy downpours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY THROUGH MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Multiple rounds of showers and thunderstorms are expected through the remainder of the work week, through the weekend and into early next week, as an upper level trough lingers across the central United States. Although a very low chance of severe weather will exist at times, heavy rain and localized flooding potential currently looks to be a bigger threat. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 16, 4:11 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
411 PM CDT Tue Sep 16 2025
OKZ058-162145-
Ottawa OK-
411 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTTAWA COUNTY
THROUGH 445 PM CDT...
At 411 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Quapaw, moving west at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Picher... Cardin...
Peoria... Commerce...
Ottawa... Quapaw...
Miami... Treece...
Baxter Springs...
This includes Interstate 44 between mile markers 304 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3683 9464 3679 9492 3700 9492 3700 9463
TIME...MOT...LOC 2111Z 091DEG 5KT 3693 9473
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Sep 16, 4:19 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
419 PM CDT Tue Sep 16 2025
ARZ002-162145-
Carroll AR-
419 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARROLL COUNTY
THROUGH 445 PM CDT...
At 418 PM CDT, Doppler radar indicated a strong thunderstorm near
Eureka Springs, moving southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Berryville... Beaver...
Grandview... Oak Hill...
Eureka Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3637 9356 3630 9373 3630 9379 3631 9380
3640 9387 3644 9387 3650 9373 3650 9366
TIME...MOT...LOC 2118Z 056DEG 17KT 3641 9370
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Sep 16, 4:22 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
422 PM CDT Tue Sep 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Hail 1 W Grandview 36.44N 93.65W
09/16/2025 E0.75 Inch Carroll AR Public
Report from mPING: Dime (0.75 in.).
&&
MejiaSpecial weather statement, Sep 16, 4:29 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
429 PM CDT Tue Sep 16 2025
ARZ029-OKZ072-076-162200-
Sebastian AR-Sequoyah OK-Le Flore OK-
429 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEBASTIAN...
SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES THROUGH 500
PM CDT...
At 429 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Bonanza, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Scullyville... Hackett...
Arkoma... Huntington...
Witcherville... Pocola...
Braden... Spiro...
Mill Creek... Rye Hill...
Barling... Bonanza...
Jenson... Excelsior...
Fort Smith Regional Airport... Rock Island...
Jenny Lind... Midland...
Fort Smith... Greenwood...
This includes Interstate 540 between mile markers 9 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3539 9453 3534 9427 3508 9426 3511 9447
3520 9467
TIME...MOT...LOC 2129Z 013DEG 8KT 3529 9441
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Sep 16, 4:33 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
433 PM CDT Tue Sep 16 2025
OKZ058-162200-
Ottawa OK-
433 PM CDT Tue Sep 16 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OTTAWA COUNTY THROUGH
500 PM CDT...
At 432 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms near Quapaw. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Picher... Cardin...
Commerce... Narcissa...
Ottawa... Quapaw...
Miami... Treece...
Baxter Springs...
This includes Interstate 44 between mile markers 304 and 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3685 9470 3677 9500 3700 9499 3700 9472
TIME...MOT...LOC 2132Z 078DEG 4KT 3692 9481
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MejiaSpecial weather statement, Sep 16, 4:34 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
434 PM CDT Tue Sep 16 2025
ARZ011-162200-
Madison AR-
434 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MADISON COUNTY
THROUGH 500 PM CDT...
At 434 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Upper Buffalo Wilderness Area, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Red Star... Weathers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3586 9352
3587 9363 3600 9363 3601 9345 3597 9345
TIME...MOT...LOC 2134Z 354DEG 7KT 3595 9352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 4:11 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| Sep 16, 4:33 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| Sep 16, 5:00 PM CDT | Special Weather Statement | TSA | Ottawa | 30 min |
| Sep 16, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 24 min |
| Sep 16, 5:42 PM CDT | Special Weather Statement | TSA | Ottawa | 18 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.